Alert archive / Ohio / Flash Flood Warnings in 2020
Flash Flood Warning 26, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 30, 2020, 2:19 PM EDT for Brown County, Clermont County, Ohio. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2020, 2:19 PM EDT (18:19 UTC)
- Expired
- Jun 30, 2020, 4:15 PM EDT
- In force
- 116 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, OH, Clermont County, OH
The radar
The Cincinnati radar (KILN), 41 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:44 PM EDT | FLASH FLOOD | 2 E Newtonsville, OH | HIGH WATER WAS REPORTED ON THE ROAD AT THE INTERSECTION OF MOORE-MARATHON/HUNT RD ON OH-131. AN ACCIDENT OCCURRED AT THE LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174
WGUS51 KILN 301819
FFWILN
OHC015-025-302115-
/O.NEW.KILN.FF.W.0026.200630T1819Z-200630T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
219 PM EDT Tue Jun 30 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northeastern Clermont County in southwestern Ohio...
Northwestern Brown County in southwestern Ohio...
* Until 515 PM EDT.
* At 217 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Up to two inches of rain have already
fallen, with additional heavy rain expected. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Newtonsville, Williamsburg, East Fork State Park, Owensville,
Goshen, Chasetown, Greenbush, Edenton and Lake Lorelei.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3901 8416 3912 8420 3926 8416 3925 8392
3902 8391
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Hatzos1 follow-up statement
988
WGUS71 KILN 302015
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
415 PM EDT Tue Jun 30 2020
OHC015-025-302025-
/O.CAN.KILN.FF.W.0026.000000T0000Z-200630T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clermont OH-Brown OH-
415 PM EDT Tue Jun 30 2020
...THE FLASH FLOOD WARNING FOR NORTHEASTERN CLERMONT AND NORTHWESTERN
BROWN COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3901 8416 3912 8420 3926 8416 3925 8392
3902 8391
$$
JDRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:19 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 30, 2:19 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 219 PM EDT Tue Jun 30 2020 .SYNOPSIS... A weak boundary will remain in the region through today which will serve as a focus for showers and thunderstorms for areas south and west of Columbus. High pressure building in from the north will then bring slightly drier air to the area by late Wednesday through the end of the week. Above normal temperatures are expected by late in the week through the upcoming weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Current KILN radar has area clear from convection, though visible satellite imagery beginning to show active development in near and SW of US 35, so expect to see convection begin between 16-18z. Have lowered precipitation chances through that time, and then focused along/southwest of the boundary stretching through the area. 12z KILN sounding has PW of 1.25", though areas to our southwest quickly ramp up to closer to 1.8, so expectation is thunderstorms that develop, especially with the weak steering pattern, will have the potential to dump some heavy rain. This combined with DCAPE values between 800-1000 J/Kg will also mean isolated damaging winds. Still holding on the decision to issue a flash flood watch, as not enough confidence in how widespread developing convection may be. Area with greatest potential continues to be all of northern KY, far SE Indiana and SW Ohio. Temperature forecast appears on track, so no adjustments here. Upper 80s to near 90. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Will see diurnally-driven storm activity near the Tri-State shift to the SW and wane fairly quickly after sunset with the loss of a good deal of instby. Cannot completely rule out a lingering shower or storm in northern KY or southeast IN past midnight with the continued high-moisture environment and maintenance of at least some weak instby through the overnight hours. But any coverage deep into the overnight will be isolated in nature. Renewed diurnally-driven activity will develop again on Wednesday, although will not be as widespread as has been the case the past several days -- even in the southwestern parts of the area where the higher PWATs/instby will be maintained even on Wednesday. Any degree of forcing for ascent appears at this time like it will be relatively weak/limited in nature, so activity will be more of the pop-up variety near/south of the Ohio River and perhaps across southwest OH/southeast IN Wednesday afternoon. Otherwise, the heat will be building, as temps reach again to near 90 in central Ohio, with some spots reaching the lower 90s as slightly drier air begins to work in from the NE to envelop a larger part of the ILN FA by Wednesday evening. Conditions should be mainly dry area-wide for Wednesday night. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Moisture and instability gradient suppressed a little southwest Wednesday. With the loss of daytime heating will just carry a very low pop early Wednesday evening across the far south. General drying trend continues to be observed in model solutions Thursday with a skinny ridge building to ILN/s west and surface high pressure building across the eastern Great Lakes. Can not rule out an isold shower or storm far south but with lack of forcing will go with a dry fcst. Warm readings with highs Thursday in the upper 80s to around 90. Mid level ridge to continue to build over the Upper MS Valley Friday. This will continue to limit convection chances, so will continue a dry forecast Friday. Expect warm highs Friday from the upper 80s to the lower 90s. Some model solution differences this weekend into early next week on exact placement of the ridge. General trend shows a little more flow from the northwest around the periphery of the ridge Sunday and Monday. Have kept Saturday dry, allowing for only slight chance pops south on Sunday and chance pops Monday -- as moisture begins to increase. Very warm to hot temperatures expected Saturday through Monday with highs generally in the lower 90s. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Convergent boundary straddling central Ohio and will slowly push to the south through this evening. Along and to the SW of this boundary, very slow moving thunderstorms will result in occasional MVFR to even IFR visibility and even cigs in heavy rain. This will mainly be at KILN/KCVG/KLUK, though a possibility at KDAY through about 22z, as well. KCMH/KLCK are expected to remain rain free, though can't completely rule out a VCTS. With a very moist boundary layer, the most vulnerable locations can expect some BR/FG between 06-13z, namely KLUK/KILN. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR NEAR TERM...JDR SHORT TERM...KC LONG TERM...AR AVIATION...JDR
Hazardous weather outlook, Jun 30, 4:12 AM EDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 412 AM EDT Tue Jun 30 2020 OHZ026-034-035-043>046-052>056-063>065-073-074-010815- Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign- Clark-Madison-Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Ross- Hocking- 412 AM EDT Tue Jun 30 2020 This Hazardous Weather Outlook is for Central Ohio, South Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051-060>062-070>072- 077>082-088-010815- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Miami-Preble- Montgomery-Greene-Butler-Warren-Clinton-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 412 AM EDT Tue Jun 30 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Slow moving showers and thunderstorms are expected through this evening. Heavy rain rates will be possible with this activity, which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 30, 12:41 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1241 PM EDT Tue Jun 30 2020
OHZ071-301715-
Warren OH-
1241 PM EDT Tue Jun 30 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN COUNTY UNTIL 115
PM EDT...
At 1241 PM EDT, radar indicated a strong thunderstorm over Lebanon,
moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Middletown, Mason, Lebanon, Monroe, Morrow, Hunter, Kings Island,
Highpoint, Four Bridges, South Lebanon, Maineville, Butlerville,
Murdock, State Route 123 at State Route 132, Hageman, State Route 63
at State Route 741, Fort Ancient, Kings Mills, Pekin and Socialville.
This includes the following Interstates...
I-71 in Ohio between mile markers 20 and 35.
I-75 in Ohio between mile markers 29 and 32.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3944 8434 3949 8434 3954 8417 3928 8401
3929 8427 3929 8435 3934 8435
TIME...MOT...LOC 1641Z 331DEG 10KT 3944 8423
SitesLocal storm report, Jun 30, 1:33 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
133 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD 5 WNW LEBANON 39.46N 84.30W
06/30/2020 WARREN OH PUBLIC
MODERATE STREET FLOODING.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:07 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Greene, Highland, Pike, Ross | 3 hr |
| Jun 29, 10:53 PM EDT | Special Weather Statement | ILN | Clermont | 37 min |
| Jun 29, 11:18 PM EDT | Special Weather Statement | ILN | Brown, Clermont | 27 min |
| Jun 30, 1:17 AM EDT | Special Weather Statement | ILN | Scioto | 28 min |
| Jun 30, 1:46 AM EDT | Areal Flood Advisory | ILN | Adams, Pike, Scioto | 118 min |
| Jun 30, 2:23 AM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 3 hr |
| Jun 30, 3:27 AM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 3 hr |
| Jun 30, 12:41 PM EDT | Special Weather Statement | ILN | Warren | 34 min |
| Jun 30, 12:58 PM EDT | Areal Flood Advisory | ILN | Warren | 2 hr |
| Jun 30, 1:06 PM EDT | Flash Flood Warning | ILN | Warren | 56 min |
| Jun 30, 2:05 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Warren | 51 min |
| Jun 30, 2:44 PM EDT | Special Weather Statement | ILN | Preble | 31 min |
| Jun 30, 2:59 PM EDT | Areal Flood Advisory | ILN | Scioto | 111 min |
| Jun 30, 3:03 PM EDT | Areal Flood Advisory | ILN | Adams, Highland, Scioto | 105 min |
| Jun 30, 3:06 PM EDT | Flash Flood Watch | ILN | Adams, Brown, Butler, Clermont, Clinton, Hamilton and 5 more | 5 hr |
| Jun 30, 3:06 PM EDT | Flash Flood Warning | ILN | Preble | 118 min |
| Jun 30, 3:29 PM EDT | Areal Flood Advisory | ILN | Darke | 94 min |
| Jun 30, 3:38 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 3 hr |
| Jun 30, 4:00 PM EDT | Areal Flood Advisory | ILN | Clinton, Greene | 42 min |
| Jun 30, 4:02 PM EDT | Special Weather Statement | ILN | Ross | 28 min |
| Jun 30, 4:09 PM EDT | Special Weather Statement | ILN | Hamilton | 36 min |
Nearby
Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.